Hail, Desha
- When
- May 21, 3:22 PM CST
- Where
- Desha County, Mc Gehee
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.630, -91.400
Minor crop damage occurred.
The arrival of a cold front caused thunderstorms to develop in southeast Arkansas on the afternoon of the 21st. Isolated severe weather occurred.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The arrival of a cold front caused thunderstorms to develop in southeast Arkansas on the afternoon of the 21st. Isolated severe weather occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 21, 1:44 PM CST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 244 PM CDT MON MAY 21 2012 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT CLEAR CONDITIONS...ASSOCIATED WITH A DRIER...MORE STABLE AIR MASS...ARE NOTED WITH CURRENT SATELLITE IMAGERY...ACROSS THE NORTHERN THIRD OF THE STATE. WIDELY SCATTERED...SINGLE CONVECTIVE CELLS HAVE FORMED ACROSS SOUTHEAST SECTIONS OF THE FORECAST AREA. EXPECT THESE CELLS DISSIPATE/CLEAR THE CWA BY 01Z. OTHERWISE...DRY CONDITIONS ARE EXPECTED DURING THE REST OF THIS PERIOD. A SHORT WAVELENGTH...BUT PRONOUNCED MID LEVEL RIDGE WILL DEVELOP ACROSS THE MID SOUTH...TO THE OHIO VALLEY...AND WILL PROMOTE ABOVE NORMAL TEMPERATURES. && .LONG TERM...FRIDAY THROUGH MONDAY UPPER LEVEL AND SURFACE HIGH PRESSURE RIDGING WILL BE THE DOMINATE WEATHER FEATURE IN THE EXTENDED FORECAST. THIS WILL BRING MOSTLY DRY...HOT AND HUMID WEATHER. TEMPERATURES WILL BE AROUND 90 DEGREES TO THE LOWER 90S OVERALL...WITH SOME LOCATIONS SEEING THE MID 90S FRIDAY AND OVER THE WEEKEND. A VERY ISOLATED SHOWER OR THUNDERSTORM MAY BE SEEN OVER AR DURING THE MAX DAY TIME HEATING PERIOD...BUT OVERALL UNCERTAINTY IS VERY LOW AND WILL BE LEFT OUT OF THE FORECAST. HEAT INDEX VALUES WILL HAVE TO BE MONITORED AS THEY ALSO REACH THE 90S. EARLY NEXT WEEK...MODELS ARE HINTING THAT THE WESTERN TO UPPER PART OF THE RIDGE MAY WEAKEN A BIT AS THE OVERALL RIDGING MOVES TO THE EAST AND A SYSTEM TRIES TO REACH PARTS OF THE EASTERN PLAINS. THIS WOULD BE IN THE 7 TO 8 DAY FORECAST PERIOD AND ALSO DUE TO THE UNCERTAINTY OF CONVECTION IT WILL NOT BE INDICATED IN THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 50 79 53 84 / 10 0 0 0 CAMDEN AR 56 83 54 88 / 30 0 0 0 HARRISON AR 47 78 53 85 / 10 0 0 10 HOT SPRINGS AR 53 82 55 87 / 10 0 0 0 LITTLE ROCK AR 55 81 57 86 / 10 0 0 0 MONTICELLO AR 57 82 57 88 / 20 0 0 0 MOUNT IDA AR 50 82 54 87 / 10 0 0 0 MOUNTAIN HOME AR 48 79 52 85 / 10 0 0 10 NEWPORT AR 52 79 55 85 / 10 0 0 0 PINE BLUFF AR 57 80 57 87 / 20 0 0 0 RUSSELLVILLE AR 50 81 54 86 / 10 0 0 0 SEARCY AR 52 79 53 84 / 10 0 0 0 STUTTGART AR 56 80 59 85 / 20 0 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...55 / LONG TERM...59
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 900 AM CDT MON MAY 21 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 900 AM CDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE STATE TODAY AND TONIGHT. THIS FRONT WILL DEVELOP SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAINLY OVER CENTRAL AND SOUTHERN ARKANSAS. AN ISOLATED STRONG TO SEVERE STORM MAY DEVELOP...WITH HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL THE MAIN THREATS. THE SEVERE POTENTIAL IS LOW TODAY AND MAINLY OVER SOUTHERN ARKANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH PRESSURE WILL FOLLOW THE COLD FRONT...AND THIS WILL BRING A PROLONGED PERIOD OF HOT AND DRY CONDITIONS...WITH HIGHS IN THE LOWER TO MID 90S BY MID WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58/59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 241 PM CDT MON MAY 21 2012 ARZ056-057-064-065-212025- ARKANSAS AR-DESHA AR-JEFFERSON AR-LINCOLN AR- 241 PM CDT MON MAY 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN...SOUTHEASTERN JEFFERSON...WESTERN DESHA AND SOUTHERN ARKANSAS COUNTIES UNTIL 330 PM CDT... AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ENGLISH LAKE...OR 20 MILES NORTHEAST OF STAR CITY...MOVING SOUTHEAST AT 25 MPH. SMALL HAIL FROM PEA TO DIME SIZE IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... DUMAS... WOODVILLE... WHITEFIELD... MORGAN PT REC AREA... MITCHELLVILLE... MILLS... LITTLE BAYOU METO PARK... LINWOOD... LANGFORD... GRADY... GOULD... ENGLISH LAKE... DOUGLAS... BACK GATE... VARNER... SWAN LAKE... STAPLE... SARASSA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3392 9126 3380 9159 3415 9183 3425 9147 TIME...MOT...LOC 1940Z 336DEG 21KT 3413 9160 /59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT MON MAY 21 2012 ARZ064-065-069-212115- DESHA AR-DREW AR-LINCOLN AR- 345 PM CDT MON MAY 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN... NORTHEASTERN DREW AND SOUTHWESTERN DESHA COUNTIES UNTIL 415 PM CDT... AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WILBORN BRAKE...OR 5 MILES SOUTHWEST OF DUMAS...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ROHWER... DUMAS... WINCHESTER... TILLAR... OMEGA... MITCHELLVILLE... KELSO... YUKON... REED... PICKENS... MCARTHUR... GOURD... WILBORN BRAKE... TROTTERS BRAKE... TILLAR BRAKE... TILLAR ARPT... SECTION BRAKE... REEDVILLE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3380 9119 3357 9146 3381 9164 3394 9152 TIME...MOT...LOC 2046Z 315DEG 18KT 3380 9152 227
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
415 PM CDT MON MAY 21 2012
ARZ067-068-212200-
BRADLEY AR-CALHOUN AR-
415 PM CDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALHOUN AND
SOUTHWESTERN BRADLEY COUNTIES UNTIL 500 PM CDT...
AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF HILO...OR 11 MILES SOUTHEAST
OF HAMPTON...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MORO BAY SP... HILO... GRAPEVINE LAKE...
MORO BAY... MARSDEN... JERSEY...
ARTESIAN... PRAIRIE ISLAND LNDG...
PIROQUE LAKE... GREENS LAKE... BUCK LAKE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3320 9219 3321 9223 3325 9224 3325 9227
3327 9230 3325 9232 3328 9236 3327 9242
3342 9251 3351 9233 3321 9207 3320 9213
3317 9212 3315 9217
TIME...MOT...LOC 2115Z 329DEG 17KT 3339 9236
BJSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
421 PM CDT MON MAY 21 2012
ARZ065-069-212150-
DESHA AR-DREW AR-
421 PM CDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DREW AND SOUTHERN DESHA
COUNTIES UNTIL 445 PM CDT...
AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AUSTIN BRAKE...OR 9 MILES NORTH OF
DERMOTT...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MCGEHEE... MASONVILLE... MCARTHUR...
TUPELO BRAKE... TRIPPE JUNCTION... SECTION BRAKE...
PAW PAW BRAKE... MCGEHEE MUNI ARPT... JERDEN BRAKE...
AUSTIN BRAKE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3355 9124 3351 9125 3351 9132 3353 9133
3352 9136 3356 9136 3356 9144 3352 9144
3352 9145 3366 9152 3376 9132 3357 9121
TIME...MOT...LOC 2121Z 330DEG 22KT 3363 9139
227The Little Rock radar (KLZK), 156 km away, was scanning. The volume nearest the first event began at 21:21 UTC.
1 hail. Local standard time, as filed.
Minor crop damage occurred.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 371842.